MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient had an aneurysm in the left c6 segment.The operator selected a shield 500-16 dense mesh flow-diverting stent.After the access was established, the stent was delivered to the ipsilateral m1.About 7¿8 mm of the stent tip was exposed, but after waiting approximately 10 seconds, the tip did not open.The operator continued to deploy the stent about 12 mm, but the tip still failed to open.Attempts were made to retrieve and redeploy the stent, including shaking and push-pull maneuvers, but the tip remained unopened.Adjusting the tension of the microcatheter also did not resolve the issue, so the stent was removed from the body.On inspection, the tip of the stent was found to be intertwined.The surgery was completed after replacing it with a shield 500-18 stent.During preparation for a second surgery, after successful microcatheter placement, difficulty was encountered in delivering the guidewire.After removal, a crease was found in the catheter.The procedure was completed successfully after replacing it with another catheter.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheters were flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured intracranial left c6 segment aneurysm with a max diameter of 4mm and a 3mm neck diameter.Landing zone: distal: 4.5mm and proximal: 4.8mm.It was noted the patient's vessel tortuosity was moderate.Access vessel was the femoral artery with a 6mm diameter.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed a left ophthalmic artery aneurysm.Ancillary devices include a navien 6f115 guide catheter and phenom27 fg15150-0615-1s, 230755171, fg15150-0615-1s, 230663927 microcatheters.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230755171); implant date n/a; explant date n/a product id fg151 50-0615-1s (lot: 230663927); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.All products were used on the same patient for the same event."during preparation for a second surgery" means that a kink was discovered in the catheter during the implantation of the second stent; the catheter was removed and replaced with a new one to complete the procedure.Additional information was received stating that the guidewire was not a medtronic product.The intertwined tip of the stent meant that it twisted.The cause of the event was not determined.The pipeline had not been placed in a vessel bend when it failed to open.Additional attempts were made to retrieve and push/pull, etc.It was specifically noted that phenom with lot 230663927 had difficulty in delivering the guidewire and a crease being found.Regarding phenom lot number 230755171, after being withdrawn from the body, there were concerns about damage to the tip, so it was not used further.There were no device issues with the navien catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield device was returned within the phenom 27 catheter.¿ damage location details: the pushwire was extending out from catheter hub.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found fully opened and damaged.The pipeline flex shield braid was not twisted.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the pipeline flex shield device was pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal and twisted as the device was resheated.In addition, the pipeline flex shield braid ends were found fully opened and damaged.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate, which eliminates this factor out as potential causes.However, the cause of the braid damage could not be determined.In addition, based on the analysis finding the phenom 27 could not be confirmed to have catheter kink/damage as no defect was found with phenom 27 catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23572530
Report Number2029214-2025-02412
Device Sequence Number10120403
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)280814(10)D058302
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD058302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer11/17/2025
01/07/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/02/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age54 YR
Patient SexMale